Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 55, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 7, 1997, 9:15 PM CDT for Wheeler County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1997, 9:15 PM CDT (02:15 UTC)
- Expired
- May 7, 1997, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Wheeler County, TX
The radar
The Amarillo radar (KAMA), 132 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
| May 7, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
955 WUUS1 KAMA 080215 RRA SVRAMA TXC483-080245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 915 PM CDT WED MAY 7 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...EASTERN WHEELER COUNTY AT 914 PM CDT...A LARGE AREA OF SEVERE THUNDERSTORMS WAS LOCATED FROM JUST EAST OF BRISCOE TO AROUND SHAMROCK. THE STORMS WILL MOVE EAST AT 25 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE INDOORS AND AWAY FROM AREAS WHERE LOOSE ITEMS COULD BECOME FLYING DEBRIS. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:57 PM CDT, 18 minutes earlier.
Area forecast discussion, May 7, 8:57 PM CDT, 18 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 850 PM CDT WED MAY 7 1997 UPDATED WRN AND CNTRL ZONES IN WAKE OF LARGE TSRA CLUSTER. 21Z RUC INDICATES PIVA THROUGH 12Z ACRS NRN ZONES AND LATEST IMAGE FROM CVS INDICATES VERY WEAK ECHOES ACRS MTNS SO WILL TAKE POPS DOWN...BUT NOT OUT. UPSLOPE MAY BE SLOW TO DEVELOP SO AM NOT TOO HOPEFUL. SVR TSRA CURRENTLY ACROSS FAR E/SE FA ALONG CDFNT SO WILL LIKELY BEGIN TO CLEAR SOME MORE POPS ONCE THE LINE MVS INTO OK. NO TIME TO ASSESS OTHER PARAMETERS OF FCST. .AMA... TX...NONE. OK...NONE. COBB
In the hours before
Local storm report, May 7, 7:56 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM HARTLEY TX 0.88 INCH HAIL
05/07/97 HARTLEY RPTD BY HARTLEY CO S.O.
0602 PM 6 NE HARTLEY TX 2.75 INCH HAIL
05/07/97 HARTLEY RELAYED BY DUMAS EOC
0633 PM 10 W DUMAS TX 2.75 INCH HAIL
05/07/97 MOORE RPTD BY MOORE CO EOC OFFICE
0650 PM FOUR WAY TX 60 MPH TSTM GUST
05/07/97 MOORE RPTD BY NWS SPOTTER
0650 PM FOUR WAY TX 0.75 INCH HAIL
05/07/97 MOORE RPTD BY NWS SPOTTER
0703 PM WHITE DEER TX 1.75 INCH HAIL
05/07/97 CARSON RPTD BY ARES SPOTTER
0723 PM 10 N PANHANDLE TX 1.75 INCH HAIL
05/07/97 CARSON RPTD BY ARES SPOTTER
0725 PM 10 S FRITCH TX 0.75 INCH HAIL
05/07/97 CARSON RPTD BY ARES SPOTTER
0725 PM SANFORD DAM TX 2.75 INCH HAIL
05/07/97 HUTCHINSON RPTD BY BORGER EOC
0730 PM MIAMI TX 0.75 INCH HAIL
05/07/97 ROBERTS RPTD BY NWS COOP OBSERVER
0800 PM 1 W GROOM TX TORNADO
05/07/97 CARSON RPTD BY STORM CHASER
0806 PM GROOM TX 1.00 INCH HAIL
05/07/97 CARSON
RPTD BY DEPUTY SHERIFF IN
GROOM
0810 PM 8 S MIAMI TX TORNADO
05/07/97 GRAY RPTD BY GRAY CO EOC
0830 PM JERICO TX 1.00 INCH HAIL
05/07/97 DONLEY RPTD BY COOP OBSERVER
0841 PM 8 W CLARENDON TX 1.75 INCH HAIL
05/07/97 DONLEY RPDT BY ARES SPOTTER
0850 PM WHEELER TX 65 MPH TSTM GUST
05/07/97 WHEELER RPTD BY WHEELER CO SHERIFFS
OFFICE
0856 PM 7 W SHAMROCK TX 60 MPH TSTM GUST
05/07/97 WHEELER RPTD BY SHAMROCK P.D.
0856 PM 7W SHAMROCK TX 1.00 INCH HAIL
05/07/97 WHEELER RPTD BY SHAMROCK P.D.
0900 PM 7 S WHEELER TX WIND DAMAGE
05/07/97 WHEELER TREES AND PWR LINES DOWN
RPTD BY WHEELER CO S.O.
0900 PM 2 NW MOBEETIE TX WIND DAMAGE
05/07/97 WHEELER S.O. RPTD 1 FT DIA TREES DWN
0900 PM CLARENDON TX 2.75 INCH HAIL
05/07/97 DONLEY RELAYED BY COLLINGSWORTH CO
SHERIFFS OFFICE
0905 PM 7 W SHAMROCK TX TORNADO
05/07/97 WHEELER RPTD BY CO COMM AND DEPUTY
SHERIFF
0940 PM GILES TX 0.75 INCH HAIL
05/07/97 DONLEY RPTD BY CONSTABLE IN HEDLEY
WYNNE/LOPEZThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 68 min |
| May 7, 7:10 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| May 7, 7:13 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 62 min |
| May 7, 7:38 PM CDT | Tornado Warning | AMA | Gray | 52 min |
| May 7, 8:02 PM CDT | Tornado Warning | AMA | Carson | 28 min |
| May 7, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 68 min |
| May 7, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 63 min |
| May 7, 8:51 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 69 min |
| May 7, 9:17 PM CDT | Tornado Warning | AMA | Donley | 28 min |
| May 7, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.